Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Raleigh, NC

July 1, 2012Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 3:27 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 78 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 3:27 PM EDT (19:27 UTC)
Expired
Jul 1, 2012, 4:45 PM EDT
In force
78 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:30 PM EDTHAIL 1.751 S Bonnie Doone, NCGOLF BALL SIZE HAIL
Jul 1, 3:33 PM EDTHAIL 1.251 S Fayetteville, NCHALF DOLLAR SIZE HAIL COVERED THE ROAD AT FORT BRAGG RD AND OAKRIDGE AVE
Jul 1, 3:35 PM EDTHAIL 1.75Fayetteville, NCSEVERAL PUBLIC REPORTS OF GOLF BALL SIZE HAIL IN FAYETTEVILLE
Jul 1, 3:37 PM EDTHAIL 1Eastover, NCPUBLIC REPORT OF QUARTER SIZE HAIL IN EASTOVER
Jul 1, 3:42 PM EDTHAIL 2.52 Se Fayetteville, NCSPOTTER REPORTED TENNIS BALL SIZE HAIL AT MASON ST AND ARCH ST. TIME ESTIMATED.
Jul 1, 3:47 PM EDTTSTM WND DMG6 Se Wade, NCTREE DOWN
Jul 1, 3:47 PM EDTHAIL 13 Ese Fayetteville, NCQUARTER SIZE HAIL
Jul 1, 3:50 PM EDTHAIL 1.753 W Vander, NCGOLF BALL SIZE HAIL
Jul 1, 3:57 PM EDTTSTM WND DMG4 Ne Hope Mills, NC*** 1 INJ *** TREE FELL ON A VEHICLE WITH PERSON INSIDE
Jul 1, 4:18 PM EDTHAIL 16 Wsw Cedar Creek, NCQUARTER SIZE HAIL
Jul 1, 4:32 PM EDTTSTM WND DMG5 Nnw Turkey, NCNUMEROUS TREES DOWN BETWEEN HOBBTON AND TURKEY.
Jul 1, 4:40 PM EDTTSTM WND DMG5 Nne Stedman, NCTREE BLOCKING ROAD AT HAYFIELD RD AND MAXWELL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2962 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WUUS52 KRAH 011927
SVRRAH
NCC051-163-012045-
/O.NEW.KRAH.SV.W.0161.120701T1927Z-120701T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EASTOVER TO HOPE
  MILLS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
  FAYETTEVILLE TO 11 MILES SOUTHWEST OF FAYETTEVILLE...MOVING
  SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VANDER...
  STEDMAN...CEDAR CREEK...
  AUTRYVILLE...
  SALEMBURG...
  ROSEBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3478 7844 3485 7850 3483 7890 3488 7893
      3495 7903 3505 7909 3509 7909 3522 7895
      3526 7882 3525 7862 3529 7858 3529 7851
      3526 7849 3526 7842 3528 7830 3522 7824
      3520 7816 3488 7814 3483 7816
TIME...MOT...LOC 1927Z 304DEG 23KT 3512 7875 3493 7898

$$

77
1 follow-up statement
268 
WWUS52 KRAH 011959 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT SUN JUL 1 2012

NCC051-163-012045-
/O.CON.KRAH.SV.W.0161.000000T0000Z-120701T2045Z/
CUMBERLAND NC-SAMPSON NC-
359 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SAMPSON AND CUMBERLAND COUNTIES...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF AUTRYVILLE TO HOPE
MILLS...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF FAYETTEVILLE
TO 10 MILES SOUTHWEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE... 
STEDMAN... CEDAR CREEK... SALEMBURG... ROSEBORO...CLINTON.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS! THESE STORMS ARE ALSO PRODUCING VERY HEAVY 
RAINFALL AS WELL. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR 
PORTIONS OF SAMPSON AND CUMBERLAND COUNTIES UNTIL 645 PM.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3478 7844 3485 7850 3483 7890 3488 7893
      3495 7903 3505 7909 3509 7909 3522 7895
      3526 7882 3525 7862 3529 7858 3529 7851
      3526 7849 3526 7842 3528 7830 3522 7824
      3520 7816 3488 7814 3483 7816
TIME...MOT...LOC 1954Z 297DEG 21KT 3507 7859 3495 7900

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 1, 2:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT SUN JUL 1 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES
THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES
TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM SUNDAY...

SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT
WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA
AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST...
ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH
EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE
BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS
AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE
SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND
CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER
NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A
SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL
GA.

PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON
REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY
AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING
RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO
RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG
INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND
OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C
TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN
EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN
THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500
J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF
SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS
BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE
COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON
FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S
MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER...
SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS
ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS
EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE
EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT
CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND
THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID
80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING
DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM
THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE
MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE
OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE
STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING.

REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED
HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS.
AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH
CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS
TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER).
WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE
TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS
MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE
CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME
HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER
TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE
OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL
BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS
KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO
EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND
LOWS TONIGHT 71-77. -GIH

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 340 AM...

MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH
CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850
MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL
THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT
SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL
EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S
DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT
WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT
ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT
TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98
TO 101.

MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND
POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER
TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL
MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE
PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY
LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE
INCH HAIL A LESSER THREAT.

CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF
THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE
THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE
THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET
TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW
LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO
BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG
DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO
MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 340 AM SUNDAY...

MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE
MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE
FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL
CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED
BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL
RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS
MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST
PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE
20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF
20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY
92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 200 PM SUNDAY...

VFR CONDITIONS WILL DOMINATE THROUGH MIDDAY MONDAY AT ALL SITES. BUT
THE MAIN CONCERN IS SCATTERED STRONG TO SEVERE STORMS THIS
AFTERNOON. SUCH STORMS HAVE ALREADY AFFECTED INT AND GSO WITH
NORTHWESTERLY (CROSSWIND AT GSO) WINDS BRIEFLY SUSTAINED NEAR 20 AND
GUSTING TO 30-35 KTS. SIMILAR WINDS... AND STRONGER THAT COULD GUST
TO 50 KTS... WILL BE POSSIBLE FOR A 1-2 HR PERIOD THIS AFTERNOON AT
ALL LOCATIONS. EVEN NOT CLOSE TO A STORM... A GUST FRONT EXTENDING
FROM JUST SOUTH OF BURLINGTON THROUGH HILLSBOROUGH TO NEAR ROXBORO
WILL BRING WINDS OF 35-40 KTS. SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR ALL TAF SITES UNTIL 8 PM THIS EVENING. MVFR FOG IS
POSSIBLE 08Z-13Z MONDAY MORNING AT RDU/FAY/RWI.

BEYOND MIDDAY MONDAY... ISOLATED TO SCATTERED STORMS ARE POSSIBLE
FROM LATE MORNING THROUGH AFTERNOON... AND STRONG GUSTY WINDS OVER
50 MPH COULD OCCUR IN AND NEAR ANY STORMS. OTHERWISE... VFR
CONDITIONS ARE LIKELY TO HOLD... WITH POSSIBLY SOME EARLY MORNING
MVFR FOG. -GIH

&&

.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954) (RECORD ALREADY BROKEN TODAY BY A HIGH OF 99)
FAY: 104 (1959)

JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)

ALL TIME RECORD HIGHS:

RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952)

GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)

FAY: 107 DEGREES (8/9/2007, 7/22/1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR NCZ078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...99
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT SUN JUL 1 2012

NCZ083>086-088-089-020845-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ078-020845-
WAYNE-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY
THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-024>028-040>043-073>077-020845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-020845-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
431 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY
NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 1, 3:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             4 WSW FALLS LAKE        35.91N  78.65W
07/01/2012  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            HAIL COVERING INTERSTATE 540... UP TO QUARTER SIZE

&&

EVENT NUMBER RAH1200446

SEC
Local storm report, Jul 1, 3:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             2 N SURL                36.35N  78.89W
07/01/2012  E1.00 INCH       PERSON             NC   NWS EMPLOYEE

            QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1200447

SEC
Local storm report, Jul 1, 3:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             5 NW ROCKFISH           35.03N  79.12W
07/01/2012  E1.00 INCH       HOKE               NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT ON US 401

&&

EVENT NUMBER RAH1200448

SEC
Local storm report, Jul 1, 3:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             2 SW FALLS LAKE         35.90N  78.61W
07/01/2012  E1.50 INCH       WAKE               NC   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL

&&

EVENT NUMBER RAH1200449

SEC
Local storm report, Jul 1, 3:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 SW FALLS LAKE         35.91N  78.60W
07/01/2012  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1200450

SEC
Local storm report, Jul 1, 3:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             3 SW FALLS LAKE         35.89N  78.62W
07/01/2012  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE HAIL

&&

EVENT NUMBER RAH1200451

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Jun 30, 10:29 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 30, 10:41 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jun 30, 10:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange62 min
Jun 30, 11:40 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange32 min
Jul 1, 1:10 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren65 min
Jul 1, 1:30 AM EDTSpecial Weather StatementRAHStanly60 min
Jul 1, 2:55 AM EDTSpecial Weather StatementRAHWarren50 min
Jul 1, 4:00 AM EDTSpecial Weather StatementRAHGranville, Person60 min
Jul 1, 4:06 AM EDTSpecial Weather StatementRAHHalifax54 min
Jul 1, 4:30 AM EDTSpecial Weather StatementRAHVance45 min
Jul 1, 5:07 AM EDTSpecial Weather StatementRAHNash53 min
Jul 1, 7:16 AM EDTSpecial Weather StatementRAHWarren74 min
Jul 1, 11:03 AM EDTSpecial Weather StatementRAHForsyth3 hr
Jul 1, 12:30 PM EDTSpecial Weather StatementRAHForsyth, Guilford60 min
Jul 1, 12:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford38 min
Jul 1, 1:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Guilford, Orange, Person and 1 more64 min
Jul 1, 2:12 PM EDTSpecial Weather StatementRAHRichmond48 min
Jul 1, 2:15 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Jul 1, 2:20 PM EDTSpecial Weather StatementRAHChatham, Lee, Orange, Wake55 min
Jul 1, 2:31 PM EDTSpecial Weather StatementRAHHarnett44 min
Jul 1, 2:33 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren72 min
Jul 1, 2:37 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake21 min
Jul 1, 2:47 PM EDTSpecial Weather StatementRAHCumberland, Sampson58 min
Jul 1, 2:54 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke66 min
Jul 1, 2:59 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland61 min
Jul 1, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson57 min
Jul 1, 3:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Wilson74 min
Jul 1, 3:44 PM EDTFlash Flood WarningRAHCumberland, Hoke, Sampson2 hr
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson57 min
Jul 1, 3:55 PM EDTSevere Thunderstorm WarningRAHHoke35 min
Jul 1, 4:10 PM EDTAreal Flood AdvisoryRAHEdgecombe66 min
Jul 1, 4:24 PM EDTTornado WarningRAHSampson12 min
Jul 1, 4:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson66 min
Jul 1, 4:59 PM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more22 hr
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly68 min
Jul 1, 7:48 PM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland87 min
Jul 1, 7:52 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.